Diabetics who need insulin injections may inadvertantly cause hyperinsulinism by giving themselves too much insulin. If there is too much insulin, hypoglycemia, or low blood sugar, results. You may notice symptoms like dizziness, blurred vision, headaches, or confusion.
To quickly counteract these symptoms, take a packet of glucose gel. If that's not available, eat a few pieces of hard candy, or take a tablespoon of honey or corn syrup (convenient honey packets are available). This should quickly bring up your blood sugar levels. Always carry these types of food items with you for situations like this. It's also a good idea to carry a note in your wallet to let people know that you're diabetic. List the symptoms of hypoglycemia on the note and give instructions on how to help you, just in case you're not in any condition to help yourself.
Knowing the treatment for hyperinsulinism and preparing for it will allow you to quickly treat the problem and avoid further complications. If you find that the condition occurs on a regular basis, consult with your doctor to see if you need to modify your medication or insulin dosages. It is easier to try to prevent hyperinsulinism than to have to remedy it.